MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO; MIDLINE CATHETER
Catalog Number F120108PT
Medical Device Problem Codes Break (1069); Material Frayed (1262); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/04/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by the customer that the guidewire detached from the device and remained inside the patient arm.It was reported that the guidewire later back tracked out of the patient arm and was removed.No major injury was noted based on subsequent imaging, and the guidewire was intact.The catheter was intact and flushed with no evidence of shearing.Staff reported that the insertion had been smooth, but when the catheter was threaded the patient experienced severe pain and the entire device was removed.The staff did not initially notice that the guidewire was missing, and it was found protruding from the arm approximately fifteen minutes later.No further information provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the powerglide pro catheter is confirmed and was determined to be use-related.One 20 ga powerglide pro device was returned for evaluation.An initial visual observation of the returned device showed abundant blood residues throughout the powerglide pro housing, catheter, and guidewire.The safety mechanism was advanced over the needle tip upon the return of the device, and the needle shaft was bent approximately halfway down the needle shaft.The guidewire was broken upon the return of the device.The guidewire inside the housing was observed to be looped and twisted.The distal fragment of the guidewire was returned for evaluation.A microscopic observation of the returned guidewire fragment revealed the distal weld tip was present along the device.The core wire break site was observed to be bent slightly at an angle with a flat, granular fracture surface.The coil wire break was observed to be at an angle with a granular fracture surface.The powerglide pro housing was carefully taken apart, and the proximal guidewire section was carefully removed from the needle shaft.The proximal break section of the coil wire along the guidewire was observed to be elongated and stretched.These features of the break correlate to the guidewire being pulled back against the powerglide pro needle bevel, causing the guidewire to shear during insertion and removal of the device.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERGLIDE PRO
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
veronica lee
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key24461656
Report Number3006260740-2026-01218
Device Sequence Number21166214
Product Code FOZ
UDI-Device Identifier00801741140587
UDI-Public(01)00801741140587(11)251120(17)261130(10)REKW2439
Combination Product (Y/N)Y
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF120108PT
Device Lot NumberREKW2439
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer03/17/2026
04/03/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date03/20/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown